Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 27, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Apr 11, 2018, 4:25 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2018, 4:25 PM EDT (20:25 UTC)
- Expired
- Apr 12, 2018, 5:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
165 WHUS72 KKEY 112025 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 425 PM EDT Wed Apr 11 2018 GMZ032>035-042>044-052>055-072>075-120230- /O.NEW.KKEY.SC.Y.0027.180411T2025Z-180412T0300Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 425 PM EDT Wed Apr 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for the coastal waters of the Gulf of Mexico and Atlantic. * WINDS...Sustained northwest to north winds near 15 knots will become northeast and increase to near 20 knots tonight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
1 follow-up statement
638 WHUS72 KKEY 120230 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1030 PM EDT Wed Apr 11 2018 GMZ032>035-042>044-052>055-072>075-120900- /O.EXT.KKEY.SC.Y.0027.000000T0000Z-180412T0900Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1030 PM EDT Wed Apr 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Northeast winds sustained, or increasing to near 20 knots tonight across the Straits of Florida, Hawk Channel, Offshore Gulf, and Bayside/Gulfside Waters. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ MCLOVIN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 2:08 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 11, 2:08 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Key West FL 208 PM EDT Wed Apr 11 2018 .DISCUSSION... .CURRENTLY... KBYX detects a few, light showers throughout the forecast area. Skies over the island chain are partly cloudy. Winds over land are northwest to north near 15 mph. C-MAN winds, on average, are northwest to north at 15 to 20 knots. Temperatures are in the lower to mid 80s. .SHORT TERM (Tonight through Friday night)... An area of high pressure will be centered near the Carolina coastline tonight. This area of high pressure will progress eastward into the western Atlantic Ocean Thursday. An Atlantic ridge of high pressure will extend across the Southeastern United States Thursday night through Friday night. No more than slight chance POPs are needed in the short term portion of the forecast. && .LONG TERM (Saturday through Wednesday)... An Atlantic ridge of high pressure will extend across the Southeastern United States Saturday. This ridge of high pressure will shift southward down the Florida peninsula Saturday night, before retreating eastward Sunday. A cold front may pass through the Florida Keys Sunday night. An area of high pressure will move eastward across the northern Gulf coast Monday through Tuesday. This area of high pressure will pass eastward over North Florida Tuesday night. An Atlantic ridge of high pressure will extend across the Florida peninsula Wednesday. Rain chances in the long term portion of the forecast will be highest Sunday ahead of the aforementioned cold front. && .MARINE... A Small Craft Advisory will be in effect for the coastal waters of the Gulf of Mexico and Atlantic tonight as sustained northwest to north winds of 15 to 20 knots turn to northeast and increase to near 20 knots. No advisories expected Thursday through Friday night. A Small Craft Advisory will likely be required for the coastal waters of the Florida Straits Saturday. A Small Craft Advisory will likely be required for the coastal waters of the Gulf of Mexico and Atlantic Saturday night. A Small Craft Advisory may be required for the coastal waters of Florida Bay Saturday night. A Small Craft Advisory will likely be required for all Keys coastal waters Sunday and Sunday night. A Small Craft Advisory may be required for all Keys coastal waters Monday and Monday night. && .AVIATION... VFR conditions will persist tonight at both terminals. However, winds will increase to near 15 knots this evening and overnight, causing minor crosswinds at both terminals. Winds will then turn more from the northeast after midnight and into the morning hours of Thursday. && .CLIMATE... On this date in Florida Keys weather history, in 1984, 1.70 inches of rain fell at Key West International Airport. This set the daily record for maximum rainfall measured in Key West on April 11th, a record which still stands 34 years later. Rainfall records at Key West date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 74 83 76 84 / 20 10 10 20 Marathon 75 84 76 86 / 20 10 10 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ032>035-042>044-052>055-072>075. && Public/Marine/Fire...BS Aviation/Nowcasts....KN Data Collection......KN Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Apr 11, 2:33 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Key West FL 233 PM EDT Wed Apr 11 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-121000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 233 PM EDT Wed Apr 11 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A Small Craft Advisory will be in effect for the coastal waters of the Gulf of Mexico and Atlantic as sustained northwest to north winds near 15 knots turn to northeast and increase to near 20 knots. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time for Thursday through Friday night. A Small Craft Advisory will likely be required for the coastal waters of the Florida Straits Saturday. A Small Craft Advisory will likely be required for the coastal waters of the Gulf of Mexico and Atlantic Saturday night. A Small Craft Advisory may be required for the coastal waters of Florida Bay Saturday night. A Small Craft Advisory will likely be required for all Keys coastal waters Sunday and Sunday night. A Small Craft Advisory may be required for all Keys coastal waters Monday and Monday night. Isolated to scattered thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters surrounding the island chain Saturday night through Sunday night. The primary thunderstorm hazard will be cloud to surface lightning strikes. No hazardous weather is expected at this time for Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:55 PM EDT | Special Marine Warning | KEY | 65 min | |
| Apr 11, 12:46 AM EDT | Special Marine Warning | KEY | 59 min |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.